How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Christy Hammond Your Own Question
Christy Hammond
Christy Hammond, Bachelor of Science in Nursing
Category: Health
Satisfied Customers: 1529
Experience:  I have a B.S.N and more than 10 years of training and experience in patient care and education
Type Your Health Question Here...
Christy Hammond is online now
A new question is answered every 9 seconds

how long does an 80 mg injection of depo-medrol stay in your

Resolved Question:

how long does an 80 mg injection of depo-medrol stay in your system?
Submitted: 7 years ago.
Category: Health
Expert:  Christy Hammond replied 7 years ago.
HiCustomer Thank you for asking your question on JustAnswer. Depo-Medrol has a very long half life and remains in the body far longer than other steroid preperations. Several factors influence absorbtion and elimination times, but a single IM injection of 80 mg may remain in the system in trace amounts up to 28 days.
Customer: replied 7 years ago.
so side effects from it should be gone after 28 days?
Expert:  Christy Hammond replied 7 years ago.
Yes effects from a single injection should be gone by 28 days. However, dependant upon the nature and severity of the side effects they may begin to resolve only after the drug has cleared the system. Some patients complain of lingering effects up to 3 months, but these are anecdotal reports and research on the issue is sketchy.
Customer: replied 7 years ago.
last question, are headaches a side effect of this injection, i never had them before i was given this. also why do they advise not to drink alcohol while on this
Expert:  Christy Hammond replied 7 years ago.
Headaches havebeen reported as a side effect of Depo Medrol injections. Alcohol intake can increase the stress on the liver, increase bone loss and incidence of gastric ulcers when mixed with depo medrol. The bone loss is more typical with longer term use of depo medrol and ulcers are more common to the oral preparation.
Christy Hammond and 5 other Health Specialists are ready to help you

Related Health Questions